Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does light bleeding after taking I-pill suggest?

Answered by
Dr.
Dr. Aarti Abraham

OBGYN

Practicing since :1998

Answered : 6012 Questions

default
Posted on Mon, 2 Nov 2015 in Women's Health
Question: Hi... i had sex with my bf on 3rd oct nd took an ipill on 4th october. Now aftr 7 days i have some light bleeding? What is it? Am I pregnant?
doctor
Answered by Dr. Aarti Abraham 1 minute later
Brief Answer:
It is not a sign of pregnancy, it just means withdrawal bleeding.

Detailed Answer:
Hello
Thanks for trusting us with your health concern.
Generally after taking the I pill, most women have some kind of light bleeding / spotting for a few days.
This is called withdrawal hormonal effect.
That is what is happening to you
It is not a sign of pregnancy at all.
When was your last menstrual period ?
Are your cycles regular ?
As such, it is always better to use protection, to minimize risk of pregnancy.
All the best.
Please feel free to discuss further.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Aarti Abraham 12 minutes later
thanks for the reply.my last periods were on 22nd september. nd ya my periods are always regular.
doctor
Answered by Dr. Aarti Abraham 11 hours later
Brief Answer:
As below

Detailed Answer:
Okay.
Then this is withdrawal bleeding.
The I pill might also cause delay in your next cycle.
So do not worry.
Take a pregnancy test 15 days after the episode of unprotected sex.
You can always contact me directly anytime, using the following link -
http://doctor.healthcaremagic.com/doctors/dr-aarti-abraham/64623
Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Aarti Abraham 36 minutes later
why do i have to take a pregnancy test if i am not pregnant? this is concerning me...
doctor
Answered by Dr. Aarti Abraham 13 minutes later
Brief Answer:
As below

Detailed Answer:
Nowhere have I said that you are not pregnant.
I just said that this bleeding does not mean that you are pregnant.
I pill is more than 95 % effective in preventing a pregnancy, there is always a 5 % risk of pregnancy.
So it is always wise to take a test to completely reassure yourself.
take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Ipill

doctor1 MD

Hi, Subject : Missed Periods ( had Emergency Contraceptive called "i-pill" last month Sept. ) Last Month "September" I got my Periods at 30th August which Lasted 7 days my normal cycle. on September 19th 20 and 22 I had unprotected Sex and on 22th...

doctor1 MD

Hello, My friend had consumed an ipill and it's been more than 36hrs now. She is experiencing body pain , cramps and also fever . Her due date for periods is after 6days from now. What should we do doctor?

doctor1 MD

Hi doc, im 22, my LMP was aug 24, i had unprotected sex on july 27 took ipill within 24 hours, i suffered with severe fever and cold on september 1-5, after then its been almost more than 45 days i still dint get my periods.. Did pregnancy test...

doctor1 MD

I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not. I am a 24 Years Old Married Woman, Last month I had unprotected sex with my husband at night and the following morning I had an Ipill-an emergency contraceptive pill. My periods were normal. Yesterday Again I had encountered similar situation, I had unprotected intercourse and within few hours of having sex I took an Ipill. Within 3 hours of taking the Ipill I had sex again by withdrawal method. My question is Do I need to follow an Ipill again or not.